Flood, Lyon
- When
- May 19, 4:00 PM PST to May 31, 11:59 PM PST
- Where
- Lyon County, Wellington
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.750, -119.383
River flooding occurred in southern Lyon County during the latter half of May. Areas along both the mainstem Walker River and the West Walker River experienced flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS REV wrote it up.
River flooding occurred in southern Lyon County during the latter half of May. Areas along both the mainstem Walker River and the West Walker River experienced flooding. The main flooding occurred in agricultural and lowland areas. Basements and yards were flooded in the Mason and Yerington areas, and residents were forced to use sandbags to protect their property. Farm buildings were also affected by the flooding in Mason.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at May 19, 2:34 PM PST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT FRI MAY 19 2006
.SHORT TERM...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE KREV CWFA
THIS AFTERNOON. LLVL FLOW IS OUT OF THE SSW AT AROUND 15 KTS. EVEN
WITH CELLS THAT HAVE BEEN TRAINING THEIR FAIRLY RAPID SPEED WILL
KEEP THE THREAT OF FLASH FLOODING LOW. THE AIR MASS IS UNSTABLE AND
...WITH THE MOISTURE THAT HAS BEEN ADVECTED INTO THE REGION...SMALL
HAIL HAS BEEN REPORTED BY A NUMBER OF WEATHER SPOTTERS THIS AFTN.
WILL ISSUE A NOWCAST TO COVER THE ISOLATED HVY RAIN AND SMALL HAIL
ASSOCIATED WITH THESE TSTMS.
SYSTEM NOW OFF THE NRN CA COAST IS SHOWING UP WELL ON SATELLITE.
THE UPPER FLOW HAS BECOME SPLIT WITH THE SOUTHERNMOST VORT MAX NOW
MOVING THROUGH NRN CA. THIS IS HELPING TO SET OFF CONVECTION IN THE
SACRAMENTO VALLEY. THIS SHORTWAVE WILL MOVE THROUGH THE CENTRAL
SIERRA OVERNIGHT. WITH THE UPPER DYNAMICS AND DIVERGENCE OVER THE
REGION SCT TSTMS SHOULD CONTINUE THROUGH THE EVENING IN WESTERN
NEVADA...DECREASING AFTER SUNSET. THE UPPER LOW WILL CONTINUE TO
DIG TONIGHT INTO SATURDAY. WITH THE LOW REMAINING OFFSHORE WE WILL
CONTINUE TO HAVE SOUTHERLY FLOW AND SCT SHOWERS AND THUNDERSTORMS...
MAINLY IN THE AFTN. A BETTER CHANCE ON SUNDAY AS THE UPPER TROUGH
STARTS TO MOVE EAST AND SEND ANOTHER VORT MAX THROUGH THE SIERRA AND
WESTERN NEVADA. THE UPPER TROUGH TAKES ON A NEGATIVE TILT SUNDAY
NIGHT AS THE FINAL IN A SERIES OF VORT MAXIMA ROUNDS THE BASE OF THE
TROUGH AND THEN TAKES THE SYSTEM EAST ON MONDAY. THE COLD POOL
ALOFT WILL MOVE ACROSS THE AREA ON MONDAY. THIS WILL HELP SNOW
LEVELS DROP TO LAKE LEVEL AT TAHOE. MORNING LOWS WILL BE IN THE 40S
IN WESTERN NEVADA ON MONDAY...WITH LOWS DROPPING INTO THE 30S IN THE
SIERRA. OHARA
.LONG TERM...TUESDAY THROUGH FRIDAY...
MODELS COMING MORE IN LINE FOR THE MIDDLE OF NEXT WEEK WITH A CLOSED
LOW OFF THE PAC NW COAST WHICH WILL DRIFT SLOWLY EAST TO THE COAST
OF BRITISH COLUMBIA BY THURSDAY MORNING. WEAK SHORT WAVES WILL
CONTINUE TO AFFECT THE AREA THROUGH THURSDAY MORNING WITH A SLIGHT
CHANCE OF SHOWERS OVER NRN LASSEN...MODOC AND NRN WASHOE COUNTIES.
BEYOND 12Z THURSDAY THE MODELS BEGIN TO DIFFER IN THE FINER DETAILS.
THE GFS AND EUROPEAN DROP THE LOW SOUTHEAST INTO WA-OR BUT DIFFER ON
THE EXACT LOCATION OR SPEED. THE EUROPEAN IS FURTHER EAST WITH THE
LOW OVER ERN WA ON FRIDAY MORNING WHILE THE GFS KEEPS THE LOW
FURTHER WEST JUST OFF THE COAST. IT LOOKS LIKE THE LOW WILL BEGIN
DROPPING SOUTH TOWARD NRN NV AND CA BY FRIDAY NIGHT INTO THE WEEKEND
WITH POSSIBLY ANOTHER ROUND OF COOLING AND SHOWERS. BENINATO
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
EVENING AND MOVE NORTH-NORTHEAST 30-40 MPH. KTVL AND KTRK WILL SEE
MAINLY SHOWERS BUT COULD SEE A THUNDERSTORM BEFORE 00Z. MOST TSTMS
WILL MOVE ACROSS NV AND THE TWEB ROUTES THROUGH 06Z BEFORE
DIMINISHING. THINGS SHOULD DRY OUT ON SATURDAY BETWEEN SYSTEMS.
BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER IN PERSHING COUNTY UNTIL
FURTHER NOTICE.
FLOOD ADVISORY FOR THE WALKER RIVER UNTIL FURTHER NOTICE.
CA...FLOOD ADVISORY FOR THE WEST FORK OF THE WALKER RIVER AND THE
MAINSTEM WALKER RIVER UNTIL FURTHER NOTICE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PDT FRI MAY 19 2006 CAZ070>073-NVZ001>005-201500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO APPROACH THE AREA TODAY AND WILL RESULT IN A COOLER AND MOIST PATTERN RETURNING TO THE REGION. SEE THE LATEST SPECIAL WEATHER STATEMENT /WWUS85 KREV/SPSREV/ FOR ADDITIONAL INFORMATION. RIVERS REMAIN HIGH DUE TO RAPID SNOWMELT. A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE HUMBOLDT RIVER IN PERSHING COUNTY. ALSO...A FLOOD ADVISORY IS NOW IN EFFECT FOR THE MAINSTEM WALKER AND WEST WALKER RIVERS. SEE THE LATEST TWO VERSIONS OF THE FLOOD STATEMENT /WWUS85 KREV FLSREV/ FOR ADDITIONAL INFORMATION ON THESE TWO RIVER BASINS. REFER TO THE LATEST RIVER STATEMENT /FGUS85 KREV RVSREV/ FOR INFORMATION ON THE CARSON TRIBUTARIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REMAIN A THREAT THROUGH THE WEEKEND AS AN UNSETTLED PATTERN OVER THE AREA CONTINUES. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506626.